MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES SC8XX2, GELPORT 120MM; GCJ

APPLIED MEDICAL RESOURCES SC8XX2, GELPORT 120MM; GCJ
Model Number SC8XX2
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon completion of the investigation.This report is the follow up report for medwatch report # 2600320000-2018-8124.
 
Event or Problem Description
Procedure performed: laparoscopic low anterior colon resection with handsewn colonal anastomosis.Event description: while using the gelport laparoscopic system the physicians noticed that the pneumo was not staying at the level that is should be and kept dropping making it difficult to operate.They started looking at instruments and ports to determine if there was a leak somewhere and it was at this time that they noticed that the gelport has a hole in it and was causing them to lose pneumo.The gelport with the hole in it was removed and replaced with a new gelport that was functioning properly and continued the surgery without further incident.Date of event: (b)(6) 2018.Additional information received via email on 16nov2018 from hospital project coordinator: "there was no harm to patient.The event date was (b)(6) 2018.It is unknown if trocars were placed through the gelport.It is unknown if instruments were placed directly through the gelpor".Patient status: no patient injury or illness occur associated with the complaint event.No harm to patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that the gel had separated from the ring.Based on the condition of the returned unit, it is likely the reported event was caused by minor inadequate manufacturing of the gel which was further propagated into significant gel separation during use, which caused the leakage.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.This report is the follow up report for medwatch report # 2600320000-2018-8124 received from the fda via mail on 15nov2018.
 
Event or Problem Description
Procedure performed: laparoscopic low anterior colon resection with handsewn colonal anastomosis event description: medwatch report # 2600320000-2018-8124 received from the fda via mail on (b)(6) 2018.While using the gelport laparoscopic system the physicians noticed that the pneumo was not staying at the level that is should be and kept dropping making it difficult to operate.They started looking at instruments and ports to determine if there was a leak somewhere and it was at this time that they noticed that the gelport has a hole in it and was causing them to lose pneumo.The gelport with the hole in it was removed and replaced with a new gelport that was functioning properly and continued the surgery without further incident.Date of event: (b)(6) 2018.Additional information received via email on (b)(6) 2018 from hospital project coordinator: "there was no harm to patient.The event date was (b)(6) 2018.It is unknown if trocars were placed through the gelport.It is unknown if instruments were placed directly through the gelport." patient status: no patient injury or illness occur associated with the complaint event.No harm to patient.

Brand Name
SC8XX2, GELPORT 120MM
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8115485
Report Number2027111-2018-00445
Device Sequence Number16586972
Product Code GCJ
UDI-Device Identifier00607915118303
UDI-Public(01)00607915118303(17)210614(30)01(10)1329242
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2021
Device Model NumberSC8XX2
Device Catalogue Number100924402
Device Lot Number1329242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date02/26/2019
Patient Sequence Number1
Patient Age56 YR